MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD FORCEPS 3711062 GIRAFFE 90DEG HORIZ; PFM11

INTEGRA LIFESCIENCES MANSFIELD FORCEPS 3711062 GIRAFFE 90DEG HORIZ; PFM11
Model Number 3711062
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the working element of the giraffe 90 degree horizontal forceps (3711062) broke off in the patient's nasal cavity during sinus surgery and could not be retrieved.It is unknown if a surgical delay occurred.Additional information has been requested.
 
Additional Manufacturer Narrative
The giraffe forceps (3711062) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and manufacturing records could not be reviewed.A definitive root cause could not be determined.The issue of breaking may be the result of wear, rough handling or environmental damage.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
FORCEPS 3711062 GIRAFFE 90DEG HORIZ
Common Device Name
PFM11
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15589553
Report Number3014334038-2022-00228
Device Sequence Number2749525
Product Code KAE
UDI-Device Identifier10381780076094
UDI-Public10381780076094
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3711062
Device Catalogue Number3711062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown